Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 7, NWS Lubbock, TX

February 15, 20196 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 15, 2019, 3:15 AM CST for 6 counties in Texas. It took effect at Feb 15, 2019, 10:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2019, 3:15 AM CST (09:15 UTC)
In effect from
Feb 15, 2019, 10:00 AM CST
Expired
Feb 15, 2019, 2:38 PM CST
In force
5 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX

The radar

The Lubbock radar (KLBB), 83 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2019-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2019-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3181 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

853 
WWUS74 KLUB 150915
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
315 AM CST Fri Feb 15 2019


TXZ021-022-027-028-033-034-152200-
/O.NEW.KLUB.WI.Y.0007.190215T1600Z-190215T2200Z/
Parmer-Castro-Bailey-Lamb-Cochran-Hockley-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, 
Levelland, and Sundown
315 AM CST Fri Feb 15 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect from 10 AM this morning to 4 PM CST
this afternoon. 

* TIMING...From 11 AM this morning through 4 PM this afternoon.

* WINDS...25 to 35 mph with gusts near 40 mph.

* IMPACTS...High profile vehicles may experience difficulty
  driving on north-south oriented roads. Localized blowing dust 
  may obscure visibility. Use extreme care with heat sources 
  outdoors as rapid spreading grassfires are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
2 follow-up statements
369 
WWUS74 KLUB 150938 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Lubbock TX
338 AM CST Fri Feb 15 2019


TXZ021-022-027-028-033-034-152200-
/O.CON.KLUB.WI.Y.0007.190215T1600Z-190215T2200Z/
Parmer-Castro-Bailey-Lamb-Cochran-Hockley-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, 
Levelland, and Sundown
338 AM CST Fri Feb 15 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM CST THIS AFTERNOON...

* TIMING...From 10 AM this morning through 4 PM this afternoon.

* WINDS...25 to 35 mph with gusts near 40 mph.

* IMPACTS...High profile vehicles may experience difficulty 
  driving on north-south oriented roads. Localized blowing dust 
  may obscure visibility. Use extreme care with heat sources 
  outdoors as rapid spreading grassfires are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
912 
WWUS74 KLUB 152038
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
238 PM CST Fri Feb 15 2019

TXZ021-022-027-028-033-034-152145-
/O.CAN.KLUB.WI.Y.0007.000000T0000Z-190215T2200Z/
Parmer-Castro-Bailey-Lamb-Cochran-Hockley-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, 
Levelland, and Sundown
238 PM CST Fri Feb 15 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lubbock has cancelled the Wind
Advisory. 

Wind speeds have decreased enough to cancel the advisory.
However, conditions will remain breezy through the remainder of 
the afternoon with wind speeds of 15 to 30 mph.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:04 PM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Feb 14, 11:04 PM CST, 4 hours 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Lubbock TX
1104 PM CST Thu Feb 14 2019

.AVIATION...
VFR conditions will continue through the next 12 hours. A weak
cold front has pushed through KCDS and the wind will remain out of
the east until briefly going southerly Friday afternoon. For
KLBB/KPVW, wind speeds will increase considerably late Friday
morning with sustained speeds 25 to 35 knots at KLBB and KPVW.
This may result in brief periods of MVFR visibilities due to
blowing dust. Another surge on the cold front may arrive late in
the day at KCDS keeping the wind direction out of the northeast
at KCDS through Friday night. This front may make it into
KLBB/KPVW just past the end of this TAF cycle/shortly after 06 UTC
Saturday.

Jordan

PREV DISCUSSION... /issued 327 PM CST Thu Feb 14 2019/

DISCUSSION...
A windy pattern with zonal westerly flow aloft will continue
through Saturday across the southern high plains. Current
departing wave with gradual height rises occurring late this
afternoon into the evening will allow the surface pressure
gradient to weaken and winds to subside. A weak cold front
boundary will slide south and a little west settling across the
northern Rolling Plains and central/eastern Texas Panhandle.
Height falls will ensue overnight with rapidly approaching next
wave already crossing the southwest coast, and with arrival of
this wave may be able to set off a few showers near this stalled
frontal boundary but will suffer from both brevity and having to
moisten using the top-down approach. We have added fringe slight
chance of showers to our north-central areas late tonight.

Friday looks like good potential for another early windy day, with
wind speeds peaking around midday before tapering once again as
this next wave also races off to the east. Some potential as well
for areas of sustained 31+ mph wind speeds Friday and perhaps wind
advisory, but currently appears as would be a bit spotty.
Temperatures similar to today on Friday, perhaps just a notch
lower. Another weak front will slide southward Friday night,
solutions have trended slightly further west to near the New
Mexico border early Saturday before stalling. Should allow
improved humidity recovery early Saturday.

Saturday will see additional height falls aloft and tightening
height and surface gradients. A Pacific cold front will race
eastward early, turning winds westerly and temperatures another
notch or so cooler. Wind core aloft over 100 knots approaching
Saturday afternoon could factor in to more widespread 31+ mph
winds and have retained the previous mention of blowing dust.

Sunday appears cooler with another front, but the cooling may be
tempered on the Caprock. Some potential for another breezy west
to southwest wind day on the Caprock but we'll see if these trends
continue. More dramatic cooling by late Sunday will last early
next week as upper troughing carves over the southwestern U.S.
Still seeing best lift potential late Monday into Tuesday with
perhaps enough moisture for light wintry-type precipitation,
though too far out yet to be confident in type. Moderation should
begin Wednesday. RMcQueen

FIRE WEATHER...
Fire weather indices continue to lean towards mainly lower end
Elevated Fire this afternoon and probably again Friday, though
with spotty critical conditions. Fuels are attempting to
transition to more receptive with higher Energy Release Components
but still remain in moderate levels. Saturday wind speeds may
finally be high enough to force Red Flag conditions, though with
the better humidity recovery early Saturday morning that might
turn into a negating factor. Stay tuned as we transition
towards more active conditions. Elevated or perhaps critical
conditions are virtually certain to continue through Saturday.
RMcQueen

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

14
Hazardous weather outlook, Feb 14, 6:05 PM CST, 9 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
605 PM CST Thu Feb 14 2019

TXZ021>044-151215-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
605 PM CST Thu Feb 14 2019

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Elevated to critical fire weather conditions are expected on
Friday. Critical or possibly extremely critical fire weather
conditions may develop Saturday along with winds in excess of 30
mph and areas of blowing dust.

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.